Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 9, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Apr 23, 2008, 4:47 PM CDT for 11 counties in Kansas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2008, 4:47 PM CDT (21:47 UTC)
- Expired
- Apr 23, 2008, 10:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, KS, Decatur County, KS, Gove County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 48 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2130 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 232147 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 347 PM MDT WED APR 23 2008 KSZ001>003-013>015-027>029-041-042-240000- /O.NEW.KGLD.WI.Y.0009.080423T2147Z-080424T0000Z/ CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-SHERIDAN-WALLACE-LOGAN- GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... GOODLAND...COLBY...HOXIE...SHARON SPRINGS...OAKLEY...QUINTER... TRIBUNE...LEOTI 347 PM MDT WED APR 23 2008 /447 PM CDT WED APR 23 2008/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON. SUSTAINED SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS OVER 40 MPH WILL CONTINUE THROUGH THE AFTERNOON HOURS. WINDS ARE EXPECTED TO DECREASE NEAR SUNSET. AREAS OF BLOWING DIRT MAY BE EXPECTED OVER OPEN AND EXPOSED AREAS. MOTORISTS SHOULD BE PREPARED IN CASE OF LOWERING VISIBILITIES DUE TO BLOWING DIRT AND HAZE. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ BURTIS
2 follow-up statements
000 WWUS73 KGLD 232350 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 550 PM MDT WED APR 23 2008 KSZ013-014-027-028-240300- /O.UPG.KGLD.WI.Y.0009.000000T0000Z-080424T0000Z/ /O.NEW.KGLD.HW.W.0001.080423T2350Z-080424T0300Z/ SHERMAN-THOMAS-WALLACE-LOGAN- INCLUDING THE CITIES OF...GOODLAND...COLBY...SHARON SPRINGS... OAKLEY 550 PM MDT WED APR 23 2008 /650 PM CDT WED APR 23 2008/ ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. SUSTAINED SOUTH WINDS OF 40 MPH WITH GUSTS OVER 58 MPH WILL CONTINUE THROUGH THE EARLY EVENING HOURS. WINDS ARE EXPECTED TO DECREASE BELOW WARNING CRITERIA AFTER SUNSET. AREAS OF BLOWING DIRT MAY BE EXPECTED OVER OPEN AND EXPOSED AREAS. MOTORISTS SHOULD BE PREPARED IN CASE OF REDUCED VISIBILITIES BELOW ONE MILE DUE TO BLOWING DIRT AND HAZE. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ COZ091-092-240300- /O.NEW.KGLD.HW.W.0001.080423T2350Z-080424T0300Z/ KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS 550 PM MDT WED APR 23 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SUSTAINED SOUTH WINDS OF 40 MPH WITH GUSTS OVER 58 MPH WILL CONTINUE THROUGH THE EARLY EVENING HOURS. WINDS ARE EXPECTED TO DECREASE BELOW WARNING CRITERIA AFTER SUNSET. AREAS OF BLOWING DIRT MAY BE EXPECTED OVER OPEN AND EXPOSED AREAS. MOTORISTS SHOULD BE PREPARED IN CASE OF REDUCED VISIBILITIES BELOW ONE MILE DUE TO BLOWING DIRT AND HAZE. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ KSZ001>003-015-029-041-042-240300- /O.EXT.KGLD.WI.Y.0009.000000T0000Z-080424T0300Z/ CHEYENNE KS-RAWLINS-DECATUR-SHERIDAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... HOXIE...QUINTER...TRIBUNE...LEOTI 550 PM MDT WED APR 23 2008 /650 PM CDT WED APR 23 2008/ ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING. SUSTAINED SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS OVER 40 MPH WILL CONTINUE THROUGH THE AFTERNOON HOURS. WINDS ARE EXPECTED TO DECREASE NEAR SUNSET. AREAS OF BLOWING DIRT MAY BE EXPECTED OVER OPEN AND EXPOSED AREAS. MOTORISTS SHOULD BE PREPARED IN CASE OF REDUCED VISIBILITIES BELOW ONE MILE DUE TO BLOWING DIRT AND HAZE. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$
000 WWUS73 KGLD 240255 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 855 PM MDT WED APR 23 2008 COZ091-092-KSZ013-014-027-028-240400- /O.EXP.KGLD.HW.W.0001.000000T0000Z-080424T0300Z/ KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-WALLACE-LOGAN- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... GOODLAND...COLBY...SHARON SPRINGS...OAKLEY 855 PM MDT WED APR 23 2008 /955 PM CDT WED APR 23 2008/ ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT /10 PM CDT/ THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT /10 PM CDT/ THIS EVENING. SOUTH WINDS HAVE ALREADY BEGUN TO DECREASE THIS EVENING AND EXPECT THEM TO CONTINUE TO DECREASE TO 10 TO 15 MPH. WINDS WILL REMAIN BELOW CRITERIA LEVELS SO THE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ KSZ001>003-015-029-041-042-240400- /O.EXP.KGLD.WI.Y.0009.000000T0000Z-080424T0300Z/ CHEYENNE KS-RAWLINS-DECATUR-SHERIDAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... HOXIE...QUINTER...TRIBUNE...LEOTI 855 PM MDT WED APR 23 2008 /955 PM CDT WED APR 23 2008/ ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT /10 PM CDT/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT /10 PM CDT/ THIS EVENING. SOUTH WINDS HAVE ALREADY BEGUN TO DECREASE THIS EVENING AND EXPECT THEM TO CONTINUE TO DECREASE TO 10 TO 15 MPH. WINDS WILL REMAIN BELOW CRITERIA LEVELS SO THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ BURTIS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Apr 23, 3:58 PM CDT, 49 minutes earlier.
Area forecast discussion, Apr 23, 3:58 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 258 PM MDT WED APR 23 2008 .DISCUSSION... 148 PM MDT WED APR 23 2008 MAIN FORECAST CONCERN IS THE POTENTIAL OF THUNDERSTORMS THIS AFTERNOON AND EVENING AND AGAIN THURSDAY AFTERNOON AND THURSDAY NIGHT. VERY MOIST LOW LEVEL SOUTH TO SOUTHEAST FLOW IS BRINGING DEWPOINTS IN THE 50S AND LOWER 60S. A DRYLINE ALONG THE FRONT RANGE IS BEGINNING TO MOVE EAST INTO THE PLAINS. CONVECTION FIRING UP OVER SOUTHEAST COLORADO IS EXPECTED TO CONTINUE AND MOVE INTO THE FORECAST AREA DURING THE AFTERNOON AND EVENING HOURS. WITH HIGH CAPE VALUES AND SHEAR THAT IS INCREASING THROUGH THE EVENING...THERE WILL A POSSIBILITY OF SOME SUPERCELL THUNDERSTORMS DEVELOPING. THESE STORMS WILL PROPAGATE TO THE NORTHEAST ACROSS THE TRI-STATE REGION...DIMINISHING OVERNIGHT AS THE UPPER SHORT WAVE TROUGH LIFTS OUT ACROSS THE HIGH PLAINS. THERE WILL BE ANOTHER COUPLE SHORT WAVE TROUGHS MOVING ACROSS THE REGION THURSDAY EVENING AND AGAIN SATURDAY EVENING AS THE UPPER SOUTHWEST FLOW TRANSITIONS INTO NORTHWEST FLOW. AS A RESULT...THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS TOMORROW EVENING WITH A CHANCE OF SHOWERS SATURDAY EVENING. DO NOT CURRENTLY HAVE THUNDERSTORMS IN THE FORECAST ON SATURDAY EVENING AS TEMPERATURES ARE COOL AND MOISTURE IS MORE LIMITED. EXPECT DRY CONDITIONS AND WARMER TEMPERATURES WITH HIGHS IN THE 70S AGAIN DURING THE FIRST PART OF NEXT WEEK AS THE AMPLIFYING RIDGE OVER THE WESTERN U.S. MOVES OVER THE ROCKIES AND HIGH PLAINS. LOCKHART && .AVIATION... 525 AM MDT WED APR 23 2008 CONDITIONS AT THE KGLD TAF SITE WILL BE VFR FOR THE REMAINDER OF TODAY WITH MVFR CONDITIONS IN LOWER CEILINGS DEVELOPING AFTER 03Z AND PERSISTING THROUGH 12Z. CONDITIONS AT THE KMCK TAF SITE WILL REMAIN MVFR THROUGH 12Z...IMPROVING AFTER 15Z. SOUTH WINDS OF 15 TO 20 MPH WILL GUST TO 30 MPH BEFORE DECREASING AFTER 06Z TONIGHT. THERE IS ALSO THE POSSIBILITY OF SCATTERED THUNDERSTORMS DEVELOPING BETWEEN 21 AND 03Z...DIMINISHING AFTER 06Z. LOCKHART && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && WFO GOODLAND
Hazardous weather outlook, Apr 23, 11:37 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1037 AM MDT WED APR 23 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241545- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1037 AM MDT WED APR 23 2008 /1137 AM CDT WED APR 23 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP EAST OF HIGHWAY 27 BY THE MID AFTERNOON HOURS ASSOCIATED WITH AN UPPER LEVEL WEATHER DISTURBANCE MOVING NORTHEAST ACROSS THE AREA. CLOUD-TO-GROUND LIGHTNING AND SMALL HAIL WILL BE THE MAIN THREATS WITH STRONGER STORMS. BY LATE AFTERNOON...ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A NORTH-SOUTH ORIENTED DRYLINE SITUATED IN COLORADO NEAR LIMON. THUNDERSTORMS WILL THEN MOVE TOWARD THE COLORADO-KANSAS BORDER EARLY THIS EVENING. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL AGAIN DEVELOP IN THE AREA THURSDAY AFTERNOON AND EVENING. MOST ACTIVITY WILL BE NORTH OF A KIRK COLORADO TO OAKLEY KANSAS LINE DURING THE AFTERNOON AND EVENING HOURS. A FEW THUNDERSTORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM MDT ACROSS EASTERN COLORADO AND EXTREME WESTERN KANSAS. 24
In the hours before
Special weather statement, Apr 23, 4:10 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 310 PM MDT WED APR 23 2008 KSZ003-004-015-016-232145- DECATUR-GRAHAM-NORTON-SHERIDAN- 410 PM CDT WED APR 23 2008 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTON COUNTY IN NORTHWEST KANSAS...DECATUR COUNTY IN NORTHWEST KANSAS...SHERIDAN COUNTY IN NORTHWEST KANSAS AND GRAHAM COUNTY IN NORTHWEST KANSAS... AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF DRESDEN...AND MOVING NORTH AT 40 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Apr 23, 4:25 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 325 PM MDT WED APR 23 2008 NEZ081-232200- RED WILLOW- 425 PM CDT WED APR 23 2008 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RED WILLOW COUNTY IN SOUTHWEST NEBRASKA... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 6 MILES NORTHWEST OF CEDAR BLUFFS...AND MOVING NORTHEAST AT 30 MPH. STORMS MAY BECOME SEVERE OVER THE NEXT HOUR...AND PEOPLE IN THIS AREA SHOULD BE ALERT FOR CHANGING WEATHER. JRM
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 5:27 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 19 min |
| Apr 23, 6:50 PM CDT | High Wind Warning | GLD | Logan, Sherman, Thomas, Wallace | 3 hr |
| Apr 23, 6:59 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 46 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.